My Ovacome
10,055 members12,404 posts

Not a patient patient

Last week I had my first chemo, Paclitaxel, and had a severe allergic reaction 10 seconds in - that was NOT part of the plan! The oncologist wanted them to re-challenge but the nurses refused. I was told the oncologist would be in touch and that I'd be given oral steroids and then they'd try again with a slow drip at the oncology centre. But it's been almost a week and not a peep from anyone. I called my CNS yesterday, who emailed them. My oncologist is away so she spoke to a different one who wants to see me in clinic to reassess. I'm going nuts waiting to hear and wondering what 'reassess' actually means - are they going to abandon the chemo due to my reaction? Meanwhile my wound post op isn't healing very well, only a small patch under my wobbly bits, but the new oncologist wants to see it. Basically, feeling very impatient and abandoned, which is ridiculous, I know. In the last few weeks post op I've had constant calls and appointments and now nothing. I need chocolate.

13 Replies
oldestnewest

Hi lovely,

I can completely sympathise with you on loads of appointments then nothing it's the most frustrating thing going my best advice is to be a pain in the arse if you don't hear anything in the next 48 hours call back they'll get sick of call after call I'm one of these if I don't get what I want I'll annoy the crap out of people they'll give me what I want to shut me up lol 😂 xxx

5 likes
Reply

Being a pain in the arse is no problem for me. Good advice :)

2 likes
Reply

Hello again Melongirl,

I agree with callmemum ring ring ring.

You have to and while your waiting eat Chocolate 😁

Ann Nora 🍀

3 likes
Reply

Will ring them again tomorrow. Meanwhile...chocolate.

Reply

Have chocolate...don't think a week or so is a long time in the scheme of things tho' it seems for ever...keep in touch with your nurse; harrass her if necessary(!)

2 likes
Reply

You're right. A week really isn't very long. Thanks for the encouragement. :)

Reply

So sorry this happened to you, Melon girl. Let's hope something else is sorted out for you to continue, soon. I have to have extra steroids, extra anti-histamine, orally and by drip, them Carbo put in far more slowly, so let's hope the same may help you. Maybe at a more experienced Oncology Centre. So sad when you must have been scared enough without having a reaction. Hope, too, that your wound heals soon.

With love and a hug, Solange 😊

1 like
Reply

Thanks. It's good to know I'm not alone and that it can be sorted out. I never knew such things happened. My head is bursting from all the new stuff I'm learning. The nurse said yesterday that the wound is looking good, so am hoping it will heal completely in time. Meanwhile, chocolate. :)

1 like
Reply

I had the same reaction you had.I had the steroids before treatment which resolved the problem.I would call.I would also eat chocolate...Lynn🤗💙💙

1 like
Reply

My scare took some healing in the wobbly bit area but it's fine now , wishing you well x

1 like
Reply

I had a severe reaction and it was sorted on the same day with a slower infusion and extra anti histomines and it never happened again.

My advice would be also to be more forcefull and ring,it is perfectly rectifiable and there should be no delay.

I also had carbo/taxol after my op and am 2 1/2 years in remission,

Good luck,

Carole xx

Reply

Hi I had an immediate severe reaction on the first attempt too. Was given a slower infusion with lots of antihistamine pre-med but had a slight reaction at the end of the infusion so didn't have the drug again and was switched to Carboplatin. I've been writing a blog about my experience, here's the link if you're interested wheelsofsteelblog.wordpress...

I'm writing it to raise awareness of ovarian cancer for all women and their partners and friends, but also for the medical profession. I wish I'd known a year ago what I know now!

1 like
Reply

Erk. I was,supposed to have Paclitaxel first for 3 hours followed by an hour of carboplatin, but now that it has to be slowed down will take longer. Will pop over to your blog now. Good luck with your treatment.

Reply

You may also like...